MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERMIDLINE CATHETER, 4F SL

BARD ACCESS SYSTEMS POWERMIDLINE CATHETER, 4F SL
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redu2772 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "there were what appears to be card board shavings in the sealed kit".The kit was not used on a patient.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a foreign material within a kit is confirmed and was determined to be manufacturing related.One 4 fr single lumen powermidline catheter kit was returned for evaluation.An initial visual observation showed the kit was returned open, but the contents appeared unused.Multiple small pieces of a brown material were observed on the outside of the csr wrap within the kit.A larger piece of this material was observed in the adhesive strip underneath the outer ¿side car¿ of the kit.A microscopic observation revealed the material pieces were mostly flat and fibrous.Small bits of blue and green were observed in some of the material pieces.The material was also observed to break apart somewhat easily when handled.The investigation was forwarded to the manufacturing facility for further evaluation.Reynosa evaluation: complaint due to ¿cardboard shavings in the sealed kit¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross, microscopic visual evaluation performed at vad lab the following was concluded: several residues of cardboard shavings were found to be deposed over the blue crs wrap.The foreign material is brown color similar to the color material of boxes used for packaging.This condition makes the kit unsafe for our customer.Therefore, the cause of this condition is manufacturing related.As part of reinforcement about this issue, an awareness communication was provided to all personnel involved on this operation.A lot history review (lhr) of redu2772 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "there were what appears to be "cardboard" shavings in the sealed kit".The kit was not used on a patient.

Brand Name
POWERMIDLINE CATHETER, 4F SL
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9913827
Report Number3006260740-2020-01100
Device Sequence Number11581114
Product Code PND
UDI-Device Identifier00801741188084
UDI-Public(01)00801741188084
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000799A
Device Lot NumberREDU2772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1